A Boston doctor said he experienced a severe allergic reaction minutes after receiving Moderna’s coronavirus (Covid-19) vaccine on Thursday 24th December, the New York Times reported, citing the doctor.
The case was the first of its kind reported to be linked to Moderna’s vaccine. The Doctor, identified as Dr. Hossein Sadrzadeh is a geriatric oncologist at Boston Medical Center.
Minutes after he was inoculated, he experienced severe shellfish allergy and had a severe reaction almost immediately, feeling dizzy and with his heart racing, the report stated.
- Read also; SPAC: form a company, raise capital through an IPO… look for a company to buy with the capital
- FEVER: Symptoms, causes, prevention and control
On December 18, 2020, the U.S Food and Drug Administration (FDA) issued an emergency use authorization (EUA) for the Moderna Covid-19 vaccine. It made it the second vaccine for the prevention of coronavirus disease 2019 (COVID-19) caused by severe acute respiratory syndrome coronavirus 2 (SARS-CoV-2).
The emergency use authorization allows the Moderna COVID-19 Vaccine to be distributed in the U.S. for use in individuals 18 years of age and older.
The Moderna COVID-19 Vaccine contains messenger RNA (mRNA), which is genetic material. The vaccine contains a small piece of the SARS-CoV-2 virus’s mRNA that instructs cells in the body to make the virus’s distinctive “spike” protein.
After a person receives this vaccine, their body produces copies of the spike protein, which does not cause disease, but triggers the immune system to learn to react defensively, producing an immune response against SARS-CoV-2.
Speaking about the allergic reaction experienced by Dr. Hossein, David Kibbe, a spokesman at the Boston Medical Center, said that Dr. Sadrzadeh “felt he was developing an allergic reaction and was allowed to self-administer his personal epi-pen. He was taken to the Emergency Department, evaluated, treated, observed and discharged. He is doing well today.”
The Food and Drug Administration official and Centers for Disease Control and Prevention had discussed the reactions involving some the Pfizer cases, but are yet to determine whether an ingredient in the vaccine caused the allergic responses.
By; Nnamdi M.